MAUDE Adverse Event Report: BECTON DICKINSON SYRINGE CATHETER TIP 50ML; SYRINGE, IRRIGATING (NON DENTAL)

BECTON DICKINSON SYRINGE CATHETER TIP 50ML; SYRINGE, IRRIGATING (NON DENTAL)
Catalog Number 309620
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material#: 309620, batch#: 1116831.Noted foreign item was inside the packaging of a 50ml leur lock syringe.Packaging of the leur lock syringe was torn.Foreign item seems to be a piece of cardboard paper.No patient involvement.
 
Event or Problem Description
No additional information received.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up for device evaluation.It was reported there was a foreign item was inside the packaging and the packaging was torn.To aid in the investigation, one sample in an opened packaging blister and three photos were received for evaluation by our quality team.The packaging blister top web has a cut 6" long that appears to be from a knife.No foreign matter of any kind was observed in the sample returned.In the three photos provided, two photos show a packaging blister with a brown colored particle and the third photo shows a packaging blister top web.The cut in the packaging blister could occur when opening the packaging box.There are no sharp objects during the manufacturing process that could result in this defect.A device history record review was completed for provided material number 309620, lot 1116831.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation with the sample analysis the symptoms reported by the customer are confirmed.Without the actual physical foreign matter sample analysis, a probable root cause could not be offered.

Brand Name
SYRINGE CATHETER TIP 50ML
Common Device Name
SYRINGE, IRRIGATING (NON DENTAL)
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20938170
Report Number1911916-2024-00913
Device Sequence Number4475952
Product Code KYZ
UDI-Device Identifier30382903096207
UDI-Public(01)30382903096207(11)210426(17)260430(10)1116831
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number309620
Device Lot Number1116831
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date12/16/2024
Supplement Report FDA Received Date01/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown